hi! Long time member here...51 yr old female..had PVCs & PACs for 19 yeras...had every test known to man..all have come back over the years as benign...although a heart scan 2 yrs ago showed some "areas of concern" but not enough to do anything about at that time. Im in ok shape other that weight, and that is going to be taken care of this year. Im on 100 mg Metoprolol and some other meds...My question... ive noticed a difference in my "regular" palps within the last few weeks. I have ALOT of them, when I get them. Im used to that and usually just ignore, as the cardio has told me to. But recently, Ive felt more "rumbling" in my chest..so I started checking my pulse. What I find...is instead of the huge skipping, pausing and jumping (as if that wasnt enough) I find little "spurts" of racing! It will jump..and then suddenly its beat beat beat beat, extra fast--the most I have found was 12 beats that were "racing"...and then back to normal rhythm. At first it didnt bother me..but now...of course, with my panic/anxiety issues, I am really starting to do just that--panic..which of course, makes them worse. Anyone ever have the sudden race that lasts such a short time? It will do that many times a day. I never have my heart just take off racing---never. Its only when Im already IN the skipping and jumping of PVCs/PACs that this happens. And its never carried on more that really just enough time for me to get my fingers on my pulse and feel it. Then its gone.
Im scared, really scared. Anybody know what im talking about?
Oh, it does seem to happen after Ive done something physical--like walk all the way into the building at work (kind of a long walk) or sometimes even a short walk....although when Im having palps..its when Im watching tv too...or being still.....
It sounds like you are falling into a run of pacs or pvcs. Can't say for sure unless you get it recorded on a monitor. That said, it is a very short run that resolves on its own so it is likely nothing you need to worry about especially if you aren't having any concerning symptoms with the run like severe chest pain or passing out. I get these runs as well. I have an svt avnrt and these runs feels different but like you they don't last long so I do not experience any troubling symptoms like the shortness of breath and lightheadedness I had with the svt. I would say if this is concerning you then go see your doctor and consult with them. I suspect they will tell you not to worry but it is best to talk with your doctor whenever new or worsening symptoms appear. Take care.
OMG sounds like my life.....don't fret. I am 51 as well and have EXACTLY the same thing as you!!!!!! I have had these things for 20 years and have bursts of them as well. I keep on getting told the same thing....I am fine......I don't feel fine but I guess it is okay?
i have wot you have.i have had palps fot twenty years and mine hve changed,wot describe are runs of ectopics that are in runs of six or seven.try not to worry cos even though realy horrible they wont hurt you. mine have been seen on monitor and no one bothered its just hard for us to live in state of anxiety but never feel alone x
I get those and it was recorded on a holter as brief bursts of supraventricular tachycardia. So atrial and harmless. I think I had 2 and I felt them so was glad to catch them. The longest was 12 beats and the shorter one was 6 beats. I can have several times a day where I get beat, beat,beatbeat, beat and it isn't the pvc because I don't feel the early beat or the pause. I just feel a normal beat then a quick surge of 2 faster (although not really fast) beats then normal beats. I'm figuring that might be a pac couplet as I had some of those on the holter too. You have mostly pacs right? My guess is it is the same thing mine was and nothing to worry about. The Metropolol should keep the runs short like you are describing. I take Atenolol and my doctor said if I had a day where they were really bothering me to take another 1/2 of the Atenolol.
I'm glad you mentioned these runs. I had the EXACT same symptoms, but they were never caught on a monitor. It felt to me like I had a popcorn popper inside my chest. Eventually I found out that they were just runs of pvcs and still benign. Before the ablation, they drove me crazy.
thanks to everyone that responded....No, Ive had no MI's..no heart problems except these awful PVCs & PACs..except what I mentioned in my post..2 yrs ago..in that heart scan they saw a couple "areas of narrowings"...but didnt feel it warranted anything further except diet and exercise...I have never had chest pain..or lightheadedness..I do get short of breath at times, not always tho, with exercise but I am very out of shape..and I also have anxiety which always comes out as short of breath..so no real issues there...and yes..it feels exactly like you all are describing..JKFRENCH...I have been reading your posts here for years....trust your answers for sure..but I have a question...you said Supra Ventriculiar tach...but then said Atrial and harmless...I know very little..but ...SVT..isnt that in the ventricles? I am probably way off...just wondering..and yes, when I had my last holter (well over a year now..its time for another I think) It was mostly PACs that I had...you describe what Im having exactly. ..once in a while it will start out as a normal hop skip and jump palpitation and go right into the racy beats for, example today just now I counted 17 racing beats..then back to normal. Iam sick today tho..home from work with what seems to be a really bad cold coming on..so I know I prob have a fever..low on fluids..could that have caused my palpitations to have fired back up again..within the past hour or so??
Just wondering.... gosh, its always something that fires them up!!!!
DMACD74.,,,you too..say it sooo accuratly...a popcorn popper in my chest. MISERY!!
Supra means above the ventricles. Supra ventricular.
I had mine captured on a holter and it was on the report on the PAC side. I asked my doctor and he said they were brief bursts of supra ventricular tachycardia which means above the ventricles in the atrium.
I have been getting those more often as well.
Multiple, consecutive of PVC's = Ventricular Tachycardia. This originates in the ventricles. Short runs of VT produce nothing more than that racing feeling in your chest. But it can become an emergency situation requiring cardioversion.
SVT originates in the atria. It is usually benign, but can be a troublesome, lifestyle interruption, and can become dangerous as a senior citizen (as I am beginning to "dabble" in). My experience here has indicated that people experience all different symptoms during an SVT event. My SVT ran on for minutes, hours some occasions. It never lasted a few beats like what you're feeling, and never dropped out on its own. It required intervention on my part to convert. Since my ablation 2 years ago, I have begun to feel these short runs that you describe, They last for 8 to 12 beats, then drop out. I don't know what they are, but if they become an issue, I will investigate further.
The only way to determine what you're experiencing, is to get a monitor. If your episodes aren't daily, a 30 day wearable monitor is your best bet. It's easy to use, with only 2 user replaceable electrodes. The physician will imediately know what they are, and you can be properly treated.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.